MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 {} LEFT; PRSTHSIS,KNEE,PATLLFMRTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 {} LEFT; PRSTHSIS,KNEE,PATLLFMRTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMER
Catalog Number 71420168
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to aseptic loosening of the left total knee arthroplasty.
 
Additional Manufacturer Narrative
The associated legion ps oxinium femoral component, genesis ii patellar component, genesis ii cmt tibial baseplate and legion ps high flexion insert were not returned for evaluation.The devices were manufactured in 2013 and 2014.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A clinical analysis noted that based on the available information, the root cause for the instability and loosening cannot be concluded.However, the scar tissue, patella looseness and the ¿flexion contractures¿ could have contributed to this patient¿s issues.No further up-dated patient information has been submitted for review.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II CMT TIB SIZE 5 {} LEFT
Common Device Name
PRSTHSIS,KNEE,PATLLFMRTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7922098
Report Number1020279-2018-01907
Device Sequence Number1654242
Product Code JWH
UDI-Device Identifier03596010206275
UDI-Public03596010206275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Catalogue Number71420168
Device Lot Number14AM10407
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR